# SDR 2023FA0000048

- Difficulty date: January 26, 2023
- Submitted: January 26, 2023
- Operation: General aviation
- Aircraft: N46VU
- Make and model: Cirrus SR20
- Aircraft serial: 2444
- Aircraft time: 2,128 hours
- System (JASC): 5751 · Ailerons
- Part: Seal
- Condition: Departed
- Location: Lt Wing
- Stage of operation: NR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

SINCE PURCHASING THE AIRCRAFT AILERON GAP SEALS HAVE DEPARTED IN FLIGHT SEVERAL TIMES.  6 INSTANCES REQUIRED SPECIAL FLIGHT PERMITS TO RELOCATE THE AIRCRAFT TO ENVIRONMENTALLY CONTROLLED HANGARS.  THERE WERE AT LEAST 2 OTHER OCCURRENCES THAT DID NOT REQUIRE SPECIAL FLIGHT PERMITS.  WE HAVE A FLEET OF 8 CIRRUS SR20.  WHEN WE RECEIVED THE AIRCRAFT WE WERE INFORMED BY THE INSTRUCTORS WHO WORKED WITH US THAT THE GAP SEALS ARE PART OF THE TYPE CERTIFICATE AND THAT THEY ARE PRONE TO DEPARTING THE AIRCRAFT.  WE HAVE MOST FREQUENTLY SEEN THIS ISSUE THE FIRST FEW TIMES EACH YEAR THAT THE TEMPERATURE GETS VERY COLD.  I BELIEVE CIRRUS IS WELL AWARE OF THE ISSUE AND AM DISAPPOINTED THAT NO FIX OR SB HAS BEEN ISSUED TO CORRECT THE PROBLEM OR AT LEAST REDUCE THE NEED FOR OBTAINING SPECIAL FLIGHT PERMITS.
